MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX 5.0AB STR ANCHR W/2STR &NDLS; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX 5.0AB STR ANCHR W/2STR &NDLS; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 7210710
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure the implant was broken for no reason.There was a surgical delay greater than 30 minutes.A backup device was available to complete the procedure with no patient injuries.
 
Additional Manufacturer Narrative
One 5.0 twinfix ab suture anchor was returned for evaluation.Visual assessment confirmed the reported complaint of breakage.The distal portion of the anchor has broken and was not returned.The break is angular in nature.Dimensional assessment of the anchor is prohibitive due to its returned condition.A review of the clinical details was performed which confirmed a 6.0mm drill was used to prepare the insertion site.Per the devices ifu under warnings "breakage of the suture anchor can occur if insertion sites are not prepared with threaded dilator prior to implantation".
 
Event or Problem Description
It was reported that during the procedure the implant was broken for no reason.The pieces were removed from patient.There was a surgical delay greater than 30 minutes.A backup device was available to complete the procedure with no patient injuries.

Brand Name
TWINFIX 5.0AB STR ANCHR W/2STR &NDLS
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7820173
Report Number1219602-2018-01114
Device Sequence Number16441202
Product Code MAI
UDI-Device Identifier03596010539304
UDI-Public(01)03596010539304(17)201108(10)50695879
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2020
Device Model Number7210710
Device Catalogue Number7210710
Device Lot Number50695879
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer10/11/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1